Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 102, NWS Jackson, MS

April 8, 2002Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 1:54 AM CDT for Ashley County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2002, 1:54 AM CDT (06:54 UTC)
Expired
Apr 8, 2002, 2:30 AM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 080654
SVRJAN
ARC003-080730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 AM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 230 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR WEST CROSSETT...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR FOUNTAIN HILL AT 200 AM CDT
  BE NEAR HAMBURG AT 205 AM CDT
  BE NEAR WILMOT AT 220 AM CDT
  BE NEAR PARKDALE...PORTLAND...MONTROSE AT 225 AM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3339 9195 3331 9197 3321 9209 3303 9208
          3302 9146 3339 9145

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:40 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 7, 10:40 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1040 PM CDT SUN APR 7 2002

LARGE CONVECTIVE COMPLEX OVER THE ARKLATEX REGION THIS EVENING IS
SLOWLY EVOLVING EASTWARD AND SHOULD BEGIN TO THREATEN WRN PORTIONS
OF THE FORECAST AREA AFTER ABOUT 3 AM. HAVE WORDED TIMING OF RAIN
CHANCES TO REFLECT THIS TREND IN WRN ZONES. ALSO INCREASED WINDS A
TOUCH IN CNTRL/NE ZONES BASED ON LATEST OBS. NEW ETA GUIDANCE
INDICATES SRN END OF CONVECTIVE COMPLEX WILL DEVELOP SOUTHEAST INTO
GULF...BUT STRONG RIGHT ENTRANCE REGION UPPER JET DYNAMICS WILL
SUPPORT 60-70KT LOW LEVEL JET AND SHOULD STILL BRING PLENTY OF
RAINFALL INTO THE FORECAST AREA MONDAY AND TUESDAY. VERY STRONG LOW
LEVEL WIND PROFILE STILL LOOKS TO SUPPORT AT LEAST A FEW SEVERE
STORMS MONDAY AND INTO MON EVENING.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

43

In the hours before

Special weather statement, Apr 7, 10:49 PM CDT, 3 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CDT SUN APR 07 2002

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY TOWARDS
MORNING...ACROSS PORTIONS OF THE LOWER MISSISSIPPI  VALLEY. THE
GREATEST CHANCE OF SEEING SHOWERS AND THUNDERSTORMS WILL
GENERALLY BE ALONG AND WEST OF A LINE FROM NATCHEZ TO VICKSBURG
TO YAZOO CITY TO GRENADA. NO SEVERE WEATHER IS EXPECTED THROUGH 6
AM.

PRECIPITATION CHANCES WILL CONTINUE TO INCREASE AS LOW LEVEL
MOISTURE RETURNS AND AN UPPER LEVEL DISTURBANCE APPROACHES THE
AREA ON MONDAY. AS THE WHOLE SYSTEM COMES TOGETHER...A FEW
THUNDERSTORMS MAY DEVELOP TOWARDS MORNING OVER EXTREME SOUTHEAST
ARKANSAS...EAST LOUISIANA AND PORTIONS OF THE MISSISSIPPI DELTA
REGION. AFTER THAT...CONDITIONS FOR HEAVY RAINFALL AND SOME
SEVERE THUNDERSTORMS WILL BE MORE LIKELY ON MONDAY. THE MAIN
CONCERN WITH THIS SYSTEM WILL BE FROM THUNDERSTORMS PRODUCING
STRONG WINDS...SMALL HAIL AND HEAVY RAIN. WIDESPREAD RAINFALL
TOTALS FROM 2 TO 4 INCHES WITH ISOLATED AMOUNTS NEAR 5 INCHES
WILL ALSO BE POSSIBLE THROUGH MONDAY NIGHT.

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE
NEEDED TONIGHT. HOWEVER THE ACTIVATION OF STORM SPOTTERS AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED MONDAY.

...NON PRECIPITATION...
BREEZY SOUTHERLY WINDS WILL CONTINUE OVERNIGHT...CAUSING AREA
LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 15 TO
25 MPH AND GUSTS TO 30 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION
IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE
VEHICLES...ESPECIALLY ON EAST WEST ROADWAYS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.